Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 22, 2005, 1:46 AM CST for Polk County, Trinity County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 1:46 AM CST (07:46 UTC)
- Expired
- Mar 22, 2005, 2:30 AM CST
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Polk County, TX, Trinity County, TX
The radar
The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 12:50 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 220746 SVRHGX TXC373-455-220830- /O.NEW.KHGX.SV.W.0049.050322T0747Z-050322T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 147 AM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN SOUTHEAST TEXAS TRINITY COUNTY IN SOUTHEAST TEXAS * UNTIL 230 AM CST * AT 145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GROVETON... MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CORRIGAN... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3092 9526 3115 9493 3125 9416 3098 9461 $$
2 follow-up statements
000 WWUS54 KHGX 220808 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 208 AM CST TUE MAR 22 2005 TXC373-455-220830- /O.CON.KHGX.SV.W.0049.000000T0000Z-050322T0830Z/ POLK-TRINITY- 208 AM CST TUE MAR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK AND TRINITY COUNTIES UNTIL 230 AM CST... AT 205 AM CST...THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL WITH A SEVERE THUNDERSTORM. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORRIGAN...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CORRIGAN... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DANGEROUS WINDS AND LARGE DAMAGING HAIL THAT CAN RESULT IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3092 9526 3115 9493 3125 9416 3092 9461 $$
000
WWUS54 KHGX 220810
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
209 AM CST TUE MAR 22 2005
TXC455-220819-
/O.CAN.KHGX.SV.W.0049.000000T0000Z-050322T0830Z/
TRINITY-
209 AM CST TUE MAR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR TRINITY COUNTY HAS BEEN
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3110 9475 3109 9461 3107 9460 3106 9460
3102 9466 3094 9465 3095 9506 3115 9483
$$
TXC373-220830-
/O.CON.KHGX.SV.W.0049.000000T0000Z-050322T0830Z/
POLK-
209 AM CST TUE MAR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK COUNTY UNTIL 230
AM CST...
AT 205 AM CST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DIME TO NICKEL SIZE HAIL IN CORRIGAN. THIS STORM IS ALSO CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORRIGAN...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN POLK COUNTY...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DANGEROUS WINDS AND LARGE DAMAGING HAIL THAT CAN
RESULT IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3110 9475 3109 9461 3107 9460 3106 9460
3102 9466 3094 9465 3095 9506 3115 9483
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:33 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 9:33 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
933 PM CST MON MAR 21 2005
.UPDATE...
WILL LOWER POPS ACROSS SE TX. WITH THE LOSS OF DAYTIME HEATING
THE CONVECTION HAS DIMINISHED. THE 00Z UPPER AIR SOUNDINGS AT
LCH AND THE ETA20 INDICATE THE BEST CHANCE FOR SEVERE WEATHER
STILL EXISTS OVER THE NORTHEASTERN COUNTIES. ALSO...THE PATCHY
FOG OVER GALVESTON BAY HAS LIFTED A BIT...BUT WILL STILL KEEP A
MENTION IN THE FORECAST.
PL-40
&&
.PREV DISCUSSION... (ISSUED 645 PM CST MON MAR 21 2005)
UPDATE...
WEATHER PROBLEM OF THE EVENING INCLUDES SEVERE WEATHER ALONG AND
NORTH OF INTERSTATE 10...AND PATCHY FOG NEAR GALVESTON BAY. THE
TORNADO WATCH GOES UNTIL 07Z (1 AM). THE BEST TIME FRAME APPEARS
TO BE THROUGH 04Z. CONCERNING PATCHY FOG...DEW POINTS HAVE RISEN
INTO THE 65 TO 70 RANGE CLOSE TO GALVESTON ISLAND AND INTO
GALVESTON BAY. WITH WATER TEMPERATURES STILL ONLY IN THE MID TO
UPPER 60S...SEA FOG WILL BE A PROBLEM UNTIL SOME DRIER AIR PUSHES
THROUGH.
PL-40
&&
MARINE...
SEA FOG WILL BE A PROBLEM OVER MUCH OF THE LOWER HALF OF GALVESTON
BAY AND POSSIBLY THE GULF WATERS ADJACENT GALVESTON BAY. DEWPOINTS
IN THE UPPER 60S TO NEAR 70 WERE OVERRUNNING WATER TEMPERATURES IN
THE MID TO UPPER 60S -- PLEASURE PIER HAD A WATER TEMPERATURE OF
65...THE DEWPOINT AT GLS WAS 65 AND AT PSX 68.
40/45
&&
AVIATION...
CIGS COMING DOWN ALONG THE MOIST CORRIDOR FROM NEAR LBX TO IAH TO
NEAR CXO. STORMS DEVELOP ALONG THIS MOIST AXIS AND WILL BE PLAGUING
THE IAH TERMINAL THE NEXT COUPLE OF HOURS. GLS COULD HAVE VISBY DROP
TO 1 MILE IF THE EASTERLY WINDS HOLD THOUGH EXPECTING THESE TO VEER
TO THE SOUTH. EXPECTING THE STORMS TO BE OVER BY 05Z FOR ALL BUT GLS
TERMINALS.
&&
HGX WATCHES/WARNINGS/ADVISORIES...
TX...
TORNADO WATCH UNTIL 1 AM TUESDAY FOR THE FOLLOWING ZONES...
AUSTIN...BRAZOS...BURLESON...CHAMBERS...GRIMES...
HARRIS...HOUSTON...LIBERTY...MADISON...MONTGOMERY...
POLK...SAN JACINTO...TRINITY...WALKER...WALLER...
AND WASHINGTON.
GM...NONE.
&&Hazardous weather outlook, Mar 21, 3:34 PM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 334 PM CST MON MAR 21 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-221300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 334 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS AND A SLIGHT RISK ACROSS THE SOUTHERN HALF INTO THIS EVENING... .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. A STORM SYSTEM WILL SLOWLY DRIFT TO THE EAST AND SOUTHEAST ACROSS THE CENTRAL AND SOUTHERN PLAINS THROUGH TONIGHT. AN ASSOCIATED DRYLINE AND WEAK COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS TONIGHT. AHEAD OF THIS FEATURE...SHOWER AND THUNDERSTORM DEVELOPMENT CONTINUES TO BE POSSIBLE ACROSS SOUTHEAST TEXAS. THE ATMOSPHERE REMAINS UNSTABLE ACROSS SOUTHEAST TEXAS AND CONTINUES TO BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT INCLUDES LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO DEVELOP. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS CONTINUES ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS...GENERALLY ALONG AND NORTH OF INTERSTATE 10. HOWEVER...THE THREAT FOR SEVERE WEATHER INCLUDES ALL OF SOUTHEAST TEXAS. THE RISK FOR SEVERE THUNDERSTORMS WILL COME TO AN END LATE THIS EVENING AS DRIER AIR FILTERS INTO THE AREA. PERSONS ACROSS SOUTHEAST TEXAS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION REMAINS POSSIBLE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Mar 22, 12:55 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1255 AM CST TUE MAR 22 2005 TXZ163-164-176>179-195>200-211>214-221200- AUSTIN-BRAZOS-BURLESON-CHAMBERS-GRIMES-HARRIS-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 1255 AM CST TUE MAR 22 2005 ...TORNADO WATCH IN EFFECT UNTIL 6 AM FOR SOUTHEAST TEXAS... THE TORNADO WATCH AREA IS APPROXIMATELY ALONG AND 80 STATUTE MILES EAST AND WEST OF A LINE FROM 75 MILES NORTH OF LUFKIN TEXAS TO 75 MILES WEST SOUTHWEST OF PORT ARTHUR TEXAS. COUNTIES INCLUDED IN THE WATCH ARE: AUSTIN...BRAZOS...BURLESON...CHAMBERS...GRIMES...HARRIS... HOUSTON...LIBERTY...MADISON...MONTGOMERY...POLK...SAN JACINTO... TRINITY...WALKER...WALLER...AND WASHINGTON. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Mar 22, 1:38 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
138 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL HEMPSTEAD 30.09N 96.08W
03/22/2005 0.25 INCH WALLER TX LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN HEMPSTEAD.
0100 AM HAIL LATEXO 31.39N 95.47W
03/22/2005 1.50 INCH HOUSTON TX LAW ENFORCEMENT
PING PONG SIZE HAIL REPORTED IN LATEXO.
&&
PLThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:38 PM CST | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 44 min |
| Mar 22, 12:07 AM CST | Severe Thunderstorm Warning | HGX | Houston | 23 min |
| Mar 22, 12:16 AM CST | Severe Thunderstorm Warning | HGX | Madison | 29 min |
| Mar 22, 12:26 AM CST | Severe Thunderstorm Warning | HGX | Trinity | 49 min |
| Mar 22, 12:30 AM CST | Severe Thunderstorm Warning | HGX | Houston | 34 min |
| Mar 22, 1:17 AM CST | Severe Thunderstorm Warning | HGX | Trinity | 28 min |
| Mar 22, 2:04 AM CST | Severe Thunderstorm Warning | HGX | San Jacinto | 26 min |
| Mar 22, 2:34 AM CST | Severe Thunderstorm Warning | HGX | Polk | 41 min |
| Mar 22, 3:04 AM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 33 min |
| Mar 22, 3:21 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.